Alert archive / Texas / Coastal Flood Statements in 2016
Coastal Flood Statement 12, NWS Brownsville, TX
NWS Brownsville, TX issued this coastal flood statement at Dec 10, 2016, 7:51 PM CST for Kenedy County, Texas. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Dec 10, 2016, 7:51 PM CST (01:51 UTC)
- Expired
- Dec 11, 2016, 7:00 AM CST
- In force
- 11 hr
- Issued by
- NWS Brownsville, TX
County Kenedy County, TX
The radar
The Corpus Christi radar (KCRP), 96 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 1.9 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 565 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 489 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
970 WHUS44 KBRO 110151 CFWBRO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 751 PM CST SAT DEC 10 2016 ...ADDITIONAL BEACH EROSION POSSIBLE ON SOUTH PADRE ISLAND TONIGHT AS TIDES CONTINUE TO RUN UP TO THE DUNES... .EAST NORTHEAST LONG PERIOD SWELLS WILL CONTINUE TO PUSH WATER HIGH UP ONTO THE AREA BEACHES TONIGHT. THE HIGHEST LEVELS WILL OCCUR DURING THE EARLY EVENING HIGH TIDE CYCLE. CONDITIONS ARE EXPECTED TO GRADUALLY IMPROVE TONIGHT AS WINDS AND SWELLS SLOWLY DIMINISH. TXZ251-256-257-111300- /O.NEW.KBRO.CF.S.0012.161211T0151Z-161211T1300Z/ KENEDY-COASTAL WILLACY-COASTAL CAMERON- 751 PM CST SAT DEC 10 2016 ...ANOTHER ROUND OF BEACH EROSION AND TIDAL RUN UP ON SOUTH PADRE ISLAND TONIGHT... * COASTAL FLOODING...MINOR COASTAL FLOODING MAY REACH INTO THE DUNES AT SOME LOCATIONS ON THE AREA BEACHES THIS EVENING. THE TIDES WILL CONTINUE TO RUN 1.5 TO 2 FEET ABOVE PREDICTED LEVELS TONIGHT. * TIMING...THE TIDAL RUN UP MAY REACH THE DUNES ON NARROWER BEACHES DURING THE EARLY EVENING HOURS. A MINOR HIGH TIDE IS EXPECTED AT THE SOUTH PADRE ISLAND JETTIES AT 9 25 PM TONIGHT. * IMPACTS...WATER WILL COVER PART OR MOST OF THE BEACH DURING THE HIGH TIDE PERIOD THIS EVENING. UMBRELLAS AND TRASH CANS NOT STOWED BEHIND THE DUNES COULD FLOAT AWAY AND DRIVING WILL REMAIN DIFFICULT BETWEEN THE NORTH PUBLIC BEACH ACCESS POINTS TO THE PORT MANSFIELD JETTY. RIP CURRENTS AND HIGH SURF WILL MAKE SWIMMING DIFFICULT FOR ALL BUT THE MOST EXPERIENCED SURFERS. * RIP CURRENTS...THE COMBINATION OF LARGER WAVES AND LONG PERIOD EASTERLY SWELLS WILL MAINTAIN A HIGH RISK OF RIP CURRENTS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVING WILL BE DIFFICULT TO IMPOSSIBLE ON THE BEACH ESPECIALLY DURING HIGH TIDE THIS EVENING. UMBRELLAS...BEACH CHAIRS...TRASH CANS...AND OTHER ITEMS SHOULD REMAIN STOWED BEHIND THE DUNES. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this coastal flood statement went out at Dec 10, 6:38 PM CST, 1 hour 13 minutes earlier.
Area forecast discussion, Dec 10, 6:38 PM CST, 1 hour 13 minutes before
Area Forecast Discussion...UPDATED National Weather Service BROWNSVILLE TX 638 PM CST Sat Dec 10 2016 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION...The 00z BRO sounding shows a pretty saturated airmass in place this evening with a fairly strong low level inversion persisting. This is resulting in a mixture of VFR/MVFR conditions around the RGV early this evening. The latest NAM forecast soundings maintains the saturated low level inversion in place over the region through the night which will reduce the ceilings back down to IFR levels. Some fog has started to form over the northern and western counties and as the surface winds start to slacken later tonight expect this fog to progress further south lowering vsbys for the RGV airports. The low level wind flow tomorrow will finally shift around from the south which will increase the WAA and the low level mixing allowing for the ceilings/vsbys to improve back up to VFR levels. && .PREV DISCUSSION... /issued 250 PM CST Sat Dec 10 2016/ SHORT TERM (Now through Sunday night): Zonal flow aloft will dominate Deep South Texas, and indeed, most of the CONUS, through the short-term period. After one more cool night, southerly winds return on Sunday for a quick warm-up. For the near-term, through 00Z, trimmed back PoP's per recent radar trends. Picking up some light (15 dBZ) echoes near the Lower Valley and coast...in association with convergence into the coastal trough...but have yet to see any evidence of this reaching the ground. Mid-Lower Valley locations warmed up a few degrees more than expected today, when the sun shone for a couple hours, as per previous AFD update. Forecast trend overall has remained the same, but 12Z runs of NAM and GFS showing some timing differences with regard to SSE flow setting up overnight. Both models show NW winds of past couple of days finally backing around to light SW this evening, which allows temps to actually rise a few degrees through the night. However, GFS brings the more moist flow back inland around 03-06Z, whereas the NAM is about 6 hours slower...and shows a more sudden jump in dewpoints mid-morning on Sunday. Latest RUC and HRRR lend more support to the NAM solution, so based on that, and the fact that it's capturing current temps/dewpoints better, will lean pretty heavily on it for the forecast. With the slower moisture return, have backed off some on fog potential tonight. Will still word patchy coverage over most areas, but delay onset until after 06Z. Can't rule out some isolated light rain overnight along the coast, but all other areas should stay dry. Moving into Sunday, the spring-like warmup kicks in, especially once a weak trough aloft passes during the morning, swinging upper winds to more WNW. H85 winds turn SW, ahead of a front moving into the TX Panhandle. Depth of moisture will trend down from its current 700- mb level down to 850mb or perhaps even lower. Upshot will be more sun with temps reaching the low 80s in the mid-Valley with mid-upr 70's elsewhere. Dewpoint in Brownsville reaches 70F by late afternoon, so the muggy feel will return. Low temps for early Monday looked good and so were retained...from near 60 NW to near 70 SE. MOS guidance hitting fog potential pretty hard for late tomorrow night as well. Will introduce areas of fog across all land areas and the Laguna Madre for now. Dense fog potential would seem to be better over the NW counties where winds will die off more so than nearer the coast. Continued 8 to 10 second swell period with a still brisk east to northeast onshore flow has continued tidal run-up to the dune line at high tide this afternoon per webcams on S. Padre Island. Don't see a need to extend the Coastal Flood Statement at this juncture as water levels (both observed and residual vs. prediction) are running a bit lower than this time yesterday. Next high tide will be minor, and by then winds offshore should have shifted to SE, which should calm down the swell. LONG TERM (Monday through Saturday): The lastest GFS/ECMWF are in better agreement through the forecast period. A nearly zonal flow aloft will prevail through much of the week. Southerly flow at the surface will allow moisture to increase across the area and warming temperatures through mid week. A cold front will move into central Texas on Monday but will stall well north of the area. Another cold front will approach Deep South Texas Wednesday night before stalling near the northern Ranchlands on Thursday. By late week, a sharp 500 mb short wave trough will dive south through the Pacific Northwest and lift across the Great Basin. This will result in mid level flow becoming southwest over the forecast area. Above normal temperatures will prevail Monday through Wednesday. High temperatures each day will be in the 80s with overnight low temperatures generally be in the 60s. Slight chance of rain will develop Wednesday night through Thursday night with increasing cloud cover as a cold front approaches and stalls across area. Temperatures will recover Friday and Saturday as southeast winds return and push warm Gulf air back over the area. MARINE (Now through Sunday): Conditions at Buoy 020 as of 150pm CST were reported as E winds of 18G21KT, with seas near 7 ft. Extended SCA for the outer Gulf Waters only through 9pm. Winds veer SE by this evening, but stay at around 16-20 knots. SCA may need to be extended, again for the outer waters, into Sunday morning as latest wave guidance keeps seas right around 7 ft. out there. SCEC likely for the nearer-shore waters. Conditions on the Laguna Madre should remain relatively favorable with some moderate southerly breezes by Sunday afternoon. Seas on the Gulf finally subside to around 5 ft. by later Sunday night, though moderate S winds may require SCEC. Monday through Thursday...Broad surface high pressure across the Gulf will support light to moderate south to southeast winds and low to moderate seas through the period. Isolated to scattered showers are expected across the coastal waters Wednesday night into Thursday as a front approaches and stalls across the area. && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...Small Craft Advisory until 9 PM CST this evening for GMZ170-175. && This product is also available on the web at: HTTP://WEATHER.GOV/RGV Short Term...60 Long Term...69 Graphicast/Upper Air...56
Hazardous weather outlook, Dec 10, 4:30 PM CST, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 430 PM CST SAT DEC 10 2016 TXZ251-254>257-111100- KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 430 PM CST SAT DEC 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH TEXAS. .DAY ONE...TONIGHT THIS EVENING: AT THE BEACHES...ROUGH AND HIGH SURF WILL CONTINUE TO PRODUCE A HIGH THREAT FOR RIP CURRENTS. THE WAVES WILL ALSO RUN UP TO THE DUNE LINE ESPECIALLY AT HIGH TIDE EARLY THIS AFTERNOON AND INTO THE EARLY EVENING HOURS WHERE THE BEACHES ARE NARROW. TONIGHT: PATCHY FOG TOWARD DAYBREAK MAY BECOME LOCALLY DENSE WITH VISIBILITY BELOW ONE QUARTER MILE...ESPECIALLY FROM RURAL WILLACY COUNTY THROUGH THE KING RANCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUNDAY: PATCHY FOG MAY BE LOCALLY DENSE THROUGH 9 AM WITH VISIBILITY ONE QUARTER MILE OR LESS ESPECIALLY FROM RURAL WILLACY COUNTY THROUGH THE KING RANCH. AT THE BEACHES...A MODERATE TO HIGH THREAT FOR RIP CURRENTS IS EXPECTED. EARLY MORNING MONDAY THROUGH THURSDAY MORNING: PATCHY TO AREAS OF DENSE FOG MAY DEVELOP MAINLY BETWEEN 4 AM AND 9 AM EACH DAY. VISIBILITY COULD FALL TO ONE QUARTER MILE OR LESS AND CREATE DIFFICULT DRIVING CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ248>250-252-253-111100- ZAPATA-JIM HOGG-BROOKS-STARR-HIDALGO- 430 PM CST SAT DEC 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH TEXAS. .DAY ONE...TONIGHT TONIGHT: PATCHY TO AREAS OF LOCALLY DENSE FOG MAY DEVELOP AFTER 3 AM WITH VISIBILITY REDUCED TO ONE QUARTER MILE OR LESS. DRIVING MAY BECOME DIFFICULT IN SOME AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUNDAY: PATCHY FOG MAY BE LOCALLY DENSE THROUGH 9 AM WITH VISIBILITY ONE QUARTER MILE OR LESS ESPECIALLY NORTH AND WEST OF THE HIGH POPULATED AREAS. EARLY MORNING MONDAY THROUGH THURSDAY MORNING: PATCHY TO AREAS OF DENSE FOG MAY DEVELOP MAINLY BETWEEN 4 AM AND 9 AM EACH DAY. VISIBILITY COULD FALL TO ONE QUARTER MILE OR LESS AND CREATE DIFFICULT DRIVING CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-111100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX-LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM-WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 430 PM CST SAT DEC 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY FOR DANGEROUS SEAS OF 7 FEET OR HIGHER CONTINUES THROUGH EARLY THIS EVENING FOR THE OUTER GULF WATERS. ELEVATED SEAS UP TO 6 FEET WILL CONTINUE INTO TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ELEVATED SEAS UP TO 6 FEET WILL CONTINUE THROUGH SUNDAY MORNING OVER PORTIONS OF THE GULF WATERS BEYOND 20 NAUTICAL MILES OFFSHORE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 11, 4:38 AM CST | Small Craft Advisory | BRO | 17 hr | |
| Dec 11, 7:44 AM CST | Dense Fog Advisory | BRO | Hidalgo, Starr | 3 hr |
| Dec 11, 12:26 PM CST | Coastal Flood Statement | BRO | Kenedy | 12 hr |
Nearby
Coastal Flood Statements in Texas, 2016Every coastal flood statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.